Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Tampa Bay, FL

June 13, 2014Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 13, 2014, 6:21 PM EDT for Pinellas County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 6:21 PM EDT (22:21 UTC)
Expired
Jun 13, 2014, 7:15 PM EDT
In force
54 min
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2154 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS82 KTBW 132221
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT FRI JUN 13 2014

FLZ050-132315-
PINELLAS-
621 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR GULFPORT...OR NEAR SAINT PETE 
BEACH...MOVING EAST AT 15 MPH...WILL AFFECT TREASURE ISLAND...SOUTH 
PASADENA...KENNETH CITY...AND SAINT PETERSBURG...UNTIL 715 PM EDT.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 28.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2789 8262 2781 8257 2778 8261 2770 8263
      2769 8267 2764 8266 2764 8268 2766 8270
      2769 8269 2769 8270 2765 8271 2763 8269
      2761 8275 2772 8275 2781 8282
TIME...MOT...LOC 2220Z 245DEG 13KT 2775 8271

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:23 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 13, 3:23 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
323 PM EDT FRI JUN 13 2014

...RAINY START TO THE WEEKEND...

.SHORT TERM (TODAY-SATURDAY)...
A MORE DEEPLY AMPLIFIED MID-LEVEL TROUGH THAN PREVIOUSLY
EXPECTED...INCREASING MOISTURE...PLENTY OF REMNANT BOUNDARIES AND
A SUPPORTIVE LOW LEVEL JET ARE ALL MAJOR PLAYERS OVER THE NEXT 36
HOURS IN THE FORECAST. SURFACE HIGH PRESSURE WILL SHIFT TO ALLOW A
TRANSITION FROM SOUTHWESTERLY FLOW TO A MORE SOUTHERLY FLOW BEFORE
TURNING SOUTHEASTERLY LATE IN THE WEEKEND. THIS TRANSITION WILL
AID TO EVENTUALLY CUT OFF THE MORNING RAIN...BUT NOT BEFORE
ANOTHER RAINY DAY ON SATURDAY.

UPPER AND MID LEVEL ENERGY RIPPLING THROUGH THE NORTHEASTERN GULF
TOWARDS FLORIDA WILL AID SHOWER AND THUNDERSTORM DEVELOPMENT OVER
THE WATERS TONIGHT INTO SATURDAY MORNING. AVAILABLE MOISTURE WILL
BE PLENTIFUL...WITH THE SOUTHWESTERLY FLOW CARRYING CONVECTION
ASHORE. UPPER LEVEL DIVERGENCE APPEARS TO BE BEST OVER THE TAMPA
BAY AREA ON SATURDAY MORNING...PROVIDING A POTENTIALLY RICH
ENVIRONMENT FOR HEAVY RAIN AND STRONG THUNDERSTORMS.

THE MOIST...CONVECTIVE ENVIRONMENT WILL HELP KEEP ELEVATED LEVELS
OF CLOUD COVER WHICH WILL ACT TO MODERATE TEMPERATURES WITH LOWS
GENERALLY IN THE 70S AND HIGHS IN THE MID 80S TO AROUND 90.
12Z NAM MET MOS GUIDANCE IS A TAD COOLER THAN THE 12Z GFS MAV
GUIDANCE...FOLLOWED A MIDDLE OF THE ROAD APPROACH PREFERRING A
BLEND. FOR POPS...TENDED TOWARDS THE WET SIDE THANKS TO THE
AVAILABLE MOISTURE AND FAVORABLE SYNOPTIC FEATURES.

.MID TERM (SATURDAY NIGHT-SUNDAY)...
THE WEEKEND WILL BE ONE OF TRANSITION AS THE SURFACE RIDGE AXIS
THAT HAS BEEN SUPPRESSED TO OUR SOUTH FINALLY LIFTS BACK OVER THE
PENINSULA. TEMPERATURES ALOFT DO REMAIN ON THE COOL SIDE...SO
AFTERNOON STORMS COULD STILL BE ON THE STRONG SIDE. THE SEA BREEZE
CONVERGENCE BOUNDARY SHOULD MOVE WELL INLAND ON SATURDAY RESULTING
IN THE HIGHEST RAIN CHANCES OVER HIGHLANDS AND EASTERN POLK
COUNTIES. WITH WEAKER WESTERLIES ON SUNDAY...EXPECT BEST RAIN
CHANCES TO BE A LITTLE FARTHER TO THE WEST...BUT STILL PROBABLY
WELL EAST OF THE I-75 CORRIDOR.

.LONG TERM (SUNDAY NIGHT-FRIDAY)...
THERE IS NOT MUCH TO TALK ABOUT IN THE LONG TERM PORTION OF THE
FORECAST. A MID TO UPPER- LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN
STRETCHED FROM TEXAS EASTWARD TO THE MID-ATLANTIC STATES THROUGH
TUESDAY. A TROUGH WILL DEEPEN INTO NEW ENGLAND AND CAUSE A
WEAKENING OF THE RIDGE ALONG THE MID-ATLANTIC REGION BETWEEN
WEDNESDAY AND FRIDAY...BUT THIS WILL HAVE LITTLE IMPACT ON OUR
WEATHER. OUR HIGHEST RAIN CHANCES WILL BE DETERMINED BY AFTERNOON
SEA BREEZE LOCATIONS...WHICH SHOULD BE NEAR AND TO THE EAST OF
I-75 EACH DAY.

&&

.AVIATION...
SCATTERED SHOWERS/THUNDERSTORMS COMING ASHORE...AS ISOLATED
INLAND SHOWERS/THUNDERSTORMS DEVELOP THIS AFTERNOON THROUGH THE
EVENING. SOUTHWESTERLY WINDS...WITH VARIABLE GUSTINESS AROUND
CONVECTION. BEST RAIN CHANCES REMAIN NORTH OF THE SWFL
TERMINALS...THOUGH CONFIDENCE FOR SATURDAY RAIN/CONVECTION IS HIGH
ENOUGH TO INCLUDE VCSH AND VCTS IN THIS TAF ISSUANCE.

&&

.MARINE...
THE SOUTHWEST FLOW WILL CONTINUE INTO SATURDAY AS THE RIDGE AXIS
REMAINS SOUTH OF THE WATERS. LATE IN THE WEEKEND AND INTO EARLY NEXT
WEEK...THE RIDGE AXIS WILL MOVE NORTH WITH A MORE EAST TO SOUTHEAST
FLOW BECOMING ESTABLISHED WITH AN AFTERNOON SEA BREEZE EXPECTED NEAR
THE COAST. WIND SPEEDS SHOULD REMAIN 15 KNOTS OR LESS WITH SEAS LESS
THAN 4 FEET THROUGH THE PERIOD...THEREFORE NO HEADLINES ANTICIPATED.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  88  74  90 /  30  70  10  40
FMY  73  89  72  92 /  30  70  10  40
GIF  73  90  73  92 /  30  60  20  60
SRQ  73  87  72  89 /  30  60  10  30
BKV  69  89  68  91 /  30  70  10  40
SPG  77  87  77  89 /  30  70  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...02/GARCIA AND 99/JONES
MARINE...11/MCKAUGHAN AND 007/DOUGHERTY
MID TERM/LONG TERM...63/JILLSON
DECISION SUPPORT SERVICES...57/MCMICHAEL
Hazardous weather outlook, Jun 13, 4:52 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 AM EDT FRI JUN 13 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-140900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
452 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE FROM THE
GULF THIS MORNING AND BECOME MORE NUMEROUS OVER THE INTERIOR THIS
AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF STRONG GUSTY
WINDS AND HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINS AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL OCCUR ALONG SEA
BREEZE BOUNDARIES EACH DAY. TEMPERATURES ALOFT ARE FORECAST TO
REMAIN COOL FOR THIS TIME OF YEAR WHICH COULD RESULT IN STRONG
STORMS MAINLY OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 13, 3:31 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
331 PM EDT FRI JUN 13 2014

FLZ050-132000-
PINELLAS-
331 PM EDT FRI JUN 13 2014

...GUSTY SHOWERS WILL AFFECT SOUTHERN PINELLAS COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY SHOWERS LOCATED NEAR TREASURE ISLAND...OR NEAR SAINT PETE
BEACH...MOVING EAST AT 20 MPH...WILL AFFECT INDIAN
SHORES...SEMINOLE...MADEIRA BEACH AND TREASURE ISLAND...UNTIL 400 PM
EDT.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 7 AND 32.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR.

&&

LAT...LON 2793 8285 2795 8272 2786 8259 2781 8257
      2778 8261 2775 8261 2766 8275 2772 8275
      2780 8281 2782 8284 2786 8286
TIME...MOT...LOC 1930Z 265DEG 24KT 2775 8277
Special weather statement, Jun 13, 5:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
519 PM EDT FRI JUN 13 2014

FLZ052-132200-
POLK-
519 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DAVENPORT TO 9
MILES SOUTHWEST OF FROSTPROOF...OR ALONG A LINE EXTENDING FROM HAINES
CITY TO 11 MILES NORTHWEST OF AVON PARK...MOVING EAST AT 25
MPH...WILL AFFECT LAKE ALFRED...LAKE WALES...AND FROSTPROOF...UNTIL
600 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2765 8122 2764 8178 2829 8178 2829 8165
      2827 8164 2826 8155 2821 8152 2815 8152
      2815 8146 2810 8144 2808 8134 2801 8139
      2792 8131 2787 8130 2784 8122
TIME...MOT...LOC 2118Z 278DEG 32KT 2817 8164 2767 8163
Special weather statement, Jun 13, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT FRI JUN 13 2014

FLZ050-132315-
PINELLAS-
621 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR GULFPORT...OR NEAR SAINT PETE
BEACH...MOVING EAST AT 15 MPH...WILL AFFECT TREASURE ISLAND...SOUTH
PASADENA...KENNETH CITY...AND SAINT PETERSBURG...UNTIL 715 PM EDT.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 28.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2789 8262 2781 8257 2778 8261 2770 8263
      2769 8267 2764 8266 2764 8268 2766 8270
      2769 8269 2769 8270 2765 8271 2763 8269
      2761 8275 2772 8275 2781 8282
TIME...MOT...LOC 2220Z 245DEG 13KT 2775 8271

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:09 AM EDTSpecial Marine WarningTBW51 min
Jun 13, 9:34 AM EDTSpecial Weather StatementTBWHillsborough41 min
Jun 13, 9:54 AM EDTSpecial Marine WarningTBW66 min
Jun 13, 10:16 AM EDTSpecial Weather StatementTBWManatee44 min
Jun 13, 10:18 AM EDTSpecial Weather StatementTBWPinellas57 min
Jun 13, 10:21 AM EDTAreal Flood AdvisoryTBWHillsborough54 min
Jun 13, 10:26 AM EDTSpecial Weather StatementTBWPolk49 min
Jun 13, 10:31 AM EDTSpecial Weather StatementTBWPolk44 min
Jun 13, 11:13 AM EDTSpecial Weather StatementTBWPolk47 min
Jun 13, 11:16 AM EDTAreal Flood AdvisoryTBWHillsborough59 min
Jun 13, 11:58 AM EDTSpecial Marine WarningTBW62 min
Jun 13, 12:00 PM EDTSpecial Weather StatementTBWHillsborough30 min
Jun 13, 3:26 PM EDTSpecial Marine WarningTBW19 min
Jun 13, 3:31 PM EDTSpecial Weather StatementTBWPinellas29 min
Jun 13, 5:19 PM EDTSpecial Weather StatementTBWPolk41 min
Jun 13, 6:53 PM EDTSpecial Weather StatementTBWHillsborough, Manatee52 min
Jun 13, 7:35 PM EDTSpecial Weather StatementTBWHardee40 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.